Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 20, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 12, 2014, 9:36 AM CDT for Henderson County, Kaufman County, Van Zandt County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2014, 9:36 AM CDT (14:36 UTC)
- Expired
- Jun 12, 2014, 11:30 AM CDT
- In force
- 114 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henderson County, TX, Kaufman County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 124 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2005 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138
WGUS54 KFWD 121436
FFWFWD
TXC213-257-467-121630-
/O.NEW.KFWD.FF.W.0020.140612T1436Z-140612T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
936 AM CDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN KAUFMAN COUNTY IN NORTH CENTRAL TEXAS
NORTHERN HENDERSON COUNTY IN NORTHEAST TEXAS
SOUTHERN VAN ZANDT COUNTY IN NORTHEAST TEXAS
* UNTIL 1130 AM CDT
* AT 935 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAINFALL 5 MILES NORTH OF PURTIS CREEK
STATE PARK. THE STORM PRODUCING THE HEAVY RAINFALL WAS NEARLY
STATIONARY. VERY HEAVY RAINS HAVE ALREADY OCCURRED ACROSS THE
WARNED AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH
FLOODING THROUGH 1130 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...VAN AND CANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.
&&
LAT...LON 3215 9557 3213 9611 3216 9611 3215 9616
3217 9618 3221 9615 3220 9620 3225 9624
3226 9628 3230 9629 3260 9607 3258 9560
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 7:02 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 12, 7:02 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 702 AM CDT THU JUN 12 2014 .AVIATION... /12Z TAFS/ MANY CHALLENGES TODAY REGARDING CONVECTIVE TIMING AND WIND SHIFTS. NORTHERLY OUTFLOW WINDS 15-30 KTS NOW PUSHING THROUGH DFW METRO AIRPORTS AND SHOULD SEE A RETURN TO SOUTH FLOW WITH MIXING BY LATE MORNING OR MIDDAY. VFR WITH THUNDER IS EXPECTED DURING THIS TIME PERIOD. AT WACO...CAPPING INVERSION IS STRONGER THIS MORNING AND WILL HOLD ON TO JUST VCSH AND VFR THIS MORNING. HIGH RES MODELS ARE NOT OVERLY HELPFUL WITH STORM OUTFLOW AND EXACT TIMING OF COLD FRONT THIS AFTERNOON...ALONG WITH TIMING STORM INITIATION. BEST GUESS IS FOR THE INITIATION OF SEVERE STORMS AHEAD OF THE FRONT AND NORTH OF DFW METRO EARLY-MID AFTERNOON...THEN MOVING SOUTH INTO THE AREA LATE AFTERNOON AND DEPARTING BY EARLY EVENING. STORM TIMING AT WACO APPEARS TO BE LATE AFTERNOON AND CLEARING OUT BY MID EVENING. WE WILL CARRY A LIGHT N/NE FLOW LESS THAN 10 KTS BEHIND THE COLD FRONT ACROSS THE DFW METRO TONIGHT WITH MVFR CIGS ARRIVING AFTER MIDNIGHT. FRONT SHOULD STALL IN OR NEAR WACO OVERNIGHT WITH SOUTH WINDS 10-15 KTS BECOMING LIGHT E/NE LATE THIS EVENING WITH MVFR CIGS RETURNING AS WELL. 05/ && .PREV DISCUSSION... /ISSUED 337 AM CDT THU JUN 12 2014/ A SEVERE WEATHER EPISODE IS FORECAST ACROSS PARTS OF NORTH AND CENTRAL TEXAS THIS AFTERNOON AND EVENING. A SIZABLE AREA OF STRONG TO EXTREME INSTABILITY WILL BECOME ESTABLISHED BY THIS AFTERNOON AS LOWER 70S DEWPOINTS OVERSPREAD MUCH OF THE AREA AND JUNE SUNSHINE HELPS PUSH TEMPERATURES WELL INTO THE 80S AND LOWER 90S. A THUNDERSTORM OUTFLOW BOUNDARY...PUSHING SOUTH INTO SOUTHERN OKLAHOMA AT 3 AM CDT...WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT AS IT CROSSES THE RED RIVER BY THIS AFTERNOON. PARAMETERS WILL BE IN PLACE FOR DANGEROUS SUPERCELL THUNDERSTORMS CAPABLE OF VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS. A FEW TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY IF DISCRETE SUPERCELLS CAN DEVELOP IN THE BACKED LOW LEVEL FLOW NEAR THE OUTFLOW BOUNDARY. STORMS WILL EVENTUALLY ORGANIZE INTO A NEARLY EAST-WEST LINEAR SYSTEM BY LATE THIS AFTERNOON OR EARLY THIS EVENING AND DEVELOP TO THE SOUTH SOUTHEAST TONIGHT. INTENSITY OF CONVECTION WILL TEND TO DIMINISH SOMEWHAT AFTER DARK...BUT DEGREE OF INSTABILITY SUGGESTS THAT THE STORMS WILL LIKELY REMAIN SEVERE WITH A DAMAGING WIND AND LARGE HAIL POTENTIAL UNTIL THEY EXIT THE COUNTY WARNING AREA AFTER MIDNIGHT. THE POPS TODAY WILL BE HIGHEST ALONG AND EAST OF INTERSTATE 35 WHERE BEST LOW LEVEL CONVERGENCE AND STRONGEST INSTABILITY WILL FOCUS GREATEST COVERAGE OF STORMS. A STRONG CAP IN PLACE ACROSS THE AREA...WHICH WILL ALLOW INSTABILITY TO BUILD TO STRONG TO EXTREME LEVELS...ALSO ARGUES FOR LOWER POPS WEST AND HIGHER POPS EAST TODAY. THE CAP WILL BE STRONGEST IN AREAS WEST OF INTERSTATE 35 AND SHOULD LIMIT CONVECTIVE COVERAGE ALONG AN ADVANCING COLD FRONT LATER TODAY. IN AREAS EAST OF INTERSTATE 35...THE CAP IS WEAKER AND THE MESOSCALE FORCING FOR ASCENT ALONG THE ADVANCING OUTFLOW BOUNDARY WILL BE STRONGER. THESE FACTORS JUSTIFY THE LIKELY POPS FOR THE AFTERNOON AND EVENING HOURS IN AREAS EAST OF INTERSTATE 35. LINGERING SHOWERS IN THE SOUTHEAST ZONES WILL END FRIDAY MORNING AS LARGE SCALE SUBSIDENCE DEVELOPS BEHIND SHORTWAVE TROUGH MOVING INTO THE SOUTHEAST U.S. UPPER RIDGING BECOMES RE-ESTABLISHED ACROSS THE AREA THIS WEEKEND...KEEPING CONDITIONS RAIN FREE...BUT WARM AND MUGGY. SOME OF THE MEDIUM RANGE MODEL GUIDANCE SUGGESTS THAT A WEAK UPPER WAVE MAY AFFECT TEXAS BY EARLY NEXT WEEK...BUT CONFIDENCE ON THAT SCENARIO IS LOW AT THIS TIME. WILL MAINTAIN A DRY FORECAST INTO THE MIDDLE OF NEXT WEEK...WITH NEAR NORMAL TEMPERATURES EXPECTED. 09 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 91 71 87 72 92 / 40 50 10 5 10 WACO, TX 93 71 89 72 91 / 20 60 10 10 10 PARIS, TX 86 67 84 67 88 / 70 60 10 5 5 DENTON, TX 90 68 86 70 91 / 50 50 10 5 10 MCKINNEY, TX 89 66 86 68 89 / 60 50 10 5 10 DALLAS, TX 91 71 87 72 91 / 40 50 10 5 10 TERRELL, TX 89 69 87 69 90 / 30 60 10 5 10 CORSICANA, TX 92 71 88 71 90 / 20 60 10 5 10 TEMPLE, TX 92 71 89 71 91 / 20 60 10 10 10 MINERAL WELLS, TX 92 68 86 70 93 / 30 40 5 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/09
Hazardous weather outlook, Jun 12, 3:56 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 356 AM CDT THU JUN 12 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 356 AM CDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY NORTH OF INTERSTATE 20 THIS MORNING. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREATS WITH THE STRONGER STORMS. SCATTERED SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THREATS THROUGH EARLY THIS EVENING INCLUDE VERY LARGE HAIL TO BASEBALL SIZE...DESTRUCTIVE WINDS TO 70 MPH...AND POSSIBLY A FEW TORNADOES. STORMS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE BY MID EVENING AND BEYOND WITH A THREAT FOR DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. THUNDERSTORMS CHANCES SHOULD END BY SUNRISE FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS MOST LIKELY FROM MID AFTERNOON THROUGH THIS EVENING ACROSS MUCH OF NORTH AND CENTRAL TEXAS. 05/
In the hours before
Special weather statement, Jun 12, 8:34 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
834 AM CDT THU JUN 12 2014
TXZ121-134-121400-
ELLIS TX-KAUFMAN TX-
834 AM CDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN ELLIS COUNTY
SOUTHWESTERN KAUFMAN COUNTY
AT 834 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF ENNIS...MOVING SOUTHEAST AT
20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COTTONWOOD...GRAYS PRAIRIE
AND PALMER.
NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3236 9626 3236 9644 3235 9645 3233 9641
3234 9638 3230 9644 3243 9668 3255 9660
3255 9653 3257 9652 3247 9626
TIME...MOT...LOC 1334Z 298DEG 17KT 3247 9653
CAVANAUGHSpecial weather statement, Jun 12, 8:34 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
834 AM CDT THU JUN 12 2014
TXZ145-121400-
HILL TX-
834 AM CDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN HILL COUNTY
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3221 9736 3222 9731 3222 9728 3227 9708
3208 9696 3193 9699 3210 9740
TIME...MOT...LOC 1334Z 284DEG 19KT 3217 9726Local storm report, Jun 12, 8:47 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
847 AM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 AM HAIL WILLS POINT 32.70N 96.00W
06/12/2014 E0.88 INCH VAN ZANDT TX LAW ENFORCEMENT
FIERCE LIGHTNING ALSOSpecial weather statement, Jun 12, 8:49 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
849 AM CDT THU JUN 12 2014
TXZ117-118-121415-
TARRANT TX-PARKER TX-
849 AM CDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN PARKER COUNTY
SOUTHWESTERN TARRANT COUNTY
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3278 9785 3273 9739 3255 9740 3255 9763
3258 9790
TIME...MOT...LOC 1348Z 281DEG 26KT 3268 9776Special weather statement, Jun 12, 9:03 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
903 AM CDT THU JUN 12 2014
TXZ146-121430-
NAVARRO TX-
903 AM CDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN NAVARRO COUNTY
AT 903 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF ENNIS...MOVING EAST AT 20
MPH.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3212 9614 3219 9654 3226 9653 3233 9639
3230 9630 3226 9628 3224 9625 3225 9624
3220 9620 3221 9615 3217 9618 3215 9614
TIME...MOT...LOC 1403Z 278DEG 17KT 3227 9642
CAVANAUGHSpecial weather statement, Jun 12, 9:04 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 904 AM CDT THU JUN 12 2014 TXZ105>107-121430- DELTA TX-HOPKINS TX-HUNT TX- 904 AM CDT THU JUN 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN HUNT COUNTY DELTA COUNTY WESTERN HOPKINS COUNTY AT 903 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF COMMERCE...MOVING EAST AT 30 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COOPER...WOLFE CITY...CUMBY...SULPHUR SPRINGS...COOPER LAKE PARK DOCTORS CREEK AND COOPER LAKE PARK SOUTH SULPHUR. NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3299 9554 3314 9621 3337 9619 3344 9552 TIME...MOT...LOC 1403Z 273DEG 27KT 3326 9593
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 44 min |
| Jun 12, 4:04 AM CDT | Special Weather Statement | FWD | Jack | 26 min |
| Jun 12, 4:15 AM CDT | Special Weather Statement | FWD | Cooke, Montague | 60 min |
| Jun 12, 4:30 AM CDT | Special Weather Statement | FWD | Jack | 30 min |
| Jun 12, 5:00 AM CDT | Special Weather Statement | FWD | Grayson | 30 min |
| Jun 12, 5:20 AM CDT | Special Weather Statement | FWD | Fannin | 25 min |
| Jun 12, 5:25 AM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 65 min |
| Jun 12, 5:43 AM CDT | Severe Thunderstorm Warning | FWD | Lamar | 62 min |
| Jun 12, 6:09 AM CDT | Special Weather Statement | FWD | Collin, Delta, Hopkins, Hunt | 21 min |
| Jun 12, 6:11 AM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| Jun 12, 8:02 AM CDT | Special Weather Statement | FWD | Rains, Van Zandt | 28 min |
| Jun 12, 8:29 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 61 min |
| Jun 12, 8:34 AM CDT | Special Weather Statement | FWD | Hill | 26 min |
| Jun 12, 8:40 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman | 30 min |
| Jun 12, 8:49 AM CDT | Special Weather Statement | FWD | Parker | 26 min |
| Jun 12, 9:03 AM CDT | Special Weather Statement | FWD | Navarro | 27 min |
| Jun 12, 9:04 AM CDT | Special Weather Statement | FWD | Delta, Hopkins, Hunt | 26 min |
| Jun 12, 9:22 AM CDT | Areal Flood Advisory | FWD | Henderson, Van Zandt | 113 min |
| Jun 12, 9:45 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 49 min |
| Jun 12, 11:00 AM CDT | Areal Flood Advisory | FWD | Anderson | 2 hr |
| Jun 12, 11:14 AM CDT | Special Weather Statement | FWD | Denton | 31 min |
| Jun 12, 5:48 PM CDT | Special Weather Statement | FWD | Hamilton | 27 min |
| Jun 12, 5:56 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas | 64 min |
| Jun 12, 6:57 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 63 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.